Open Access Case Report

Arsenicosis and Bronchiectasis: A Case Report

Raiza Hameed, Kurupath Radhakrishnan

Asian Journal of Case Reports in Medicine and Health, Page 1-6

Background: Arsenicosis is a multisystem disorder that may affect virtually every organs of the body. The lung involvement in arsenicosis includes bronchitis, obstructive airway disease, bronchiectasis, diffuse parenchymal lung disease and bronchogenic carcinoma.

Objective: To report a rare case of arsenicosis causing bilateral bronchiectasis in a nine year       old girl.

Presentation of Case: We describe a 9-year-old girl, who developed bilateral bronchiectasis in association with chronic arsenicosis caused by long-term consumption of homeopathic medicines for drug-resistant epilepsy. To the best of our knowledge, only few cases of bronchiectasis in connection with confirmed arsenicosis has been reported.

Open Access Case Report

Unusual Case of Pulmonary Pneumocystosis Coinfected with Cryptococcal Meningitis in HIV Individual: A Case Report

Vijayshri Deotale, Ruchita O. Attal

Asian Journal of Case Reports in Medicine and Health, Page 19-23

To have a dual/co infection of organism in HIV positive individual is quite unusual phenomenon which indicate patient having CD 4 count <200 units.

Here,we are presenting a case history of  patient who came to the hospital with altered sensorium and was  having respiratory complaints from 15 days prior to the hospitalization.

Based on the microscopic picture we could diagnose the cyst of pneumocystic carinii in the broncho alveloar lavage sample and isolation of cryptococus neoformans. The lungs of individuals infected with HIV are often affected by opportunistic infections and tumours and over two-thirds of patients have at least one respiratory episode during the course of their disease. Pneumonia is the leading HIV-associated infection. 

As patient came to the hospital in the late phase of infection patient could not respond to the treatment and succumbed.

Open Access Case Report

Severe Anemia Secondary to Valproic Acid Therapy in a Twelve Year Old Girl

Krishnan Balagopal, M. A. Mathew, Binu Mary Bose, Jim Alex, Shamima Ismail, Nimisha S. Nair

Asian Journal of Case Reports in Medicine and Health, Page 24-28

Background: Sodium Valproate is one of the commonest antiepileptic drugs used in the paediatric age group. Haematological side effects of Valproate though rare are an important cause of morbidity. These can include anemia, red cell aplasia and thrombocytopenia. Early recognition of this complication is important for proper management.

Objective: To describe a case of severe anemia caused by chronic therapy with sodium Valproate in a twelve year old girl with seizure disorder.

Presentation of Case: We describe here a case of a twelve year old girl who was a known case of epilepsy on Valproate therapy presenting with severe anaemia. Haematological parameters normalized after stopping Valproate. Through this report, we wish to highlight the importance of periodic monitoring of blood counts in every patient on long term Valproate therapy.

Open Access Case Study

Case Report of a Patient with Mauriac Syndrome

Suprianto Suryono, Muhammad Umer Malik, Chee Kwang Yung, Edwin Lim Chyi Chyuan, Pg Adli Pg Metussin

Asian Journal of Case Reports in Medicine and Health, Page 7-13

We would like to present an interesting and rare case of a 16-year boy, with the background of Type 1 diabetes since the age of 11 years who presented with Diabetic Ketoacidosis (DKA). He had multiple admissions with DKA in the preceding two years and his liver function tests were found to be deranged during the last two presentations. This was further evaluated through various investigations and a diagnosis of Mauriac syndrome was made.

Open Access Case Study

Iliac Primitive Aneurysm Revealing Behçet Disease

Mouna Snoussi, Chifa Damak, Moez Jallouli, Faten Frikha, Raida Ben Salah, Sameh Marzouk, Imed Frikha, Zouhir Bahloul

Asian Journal of Case Reports in Medicine and Health, Page 14-18

Thirty-one year old woman with a history of recurrent oral aphtosis presented a leg swelling, pain and functional impairment. A venous thrombosis of the left ilio-femoro-popliteal was diagnosed and the patient received an anticoagulation therapy. One month later, she presented   an arterial aneurysm of the right primitive iliac artery confirmed by an angio-CT exam. Physical examination revealed necrotic pseudofolliculitis, a bilateral posterior uveitis with papillitis. The diagnosis of BD was made. A corticosteroid treatment was conducted (solumedrol 1g/day for 3 days then                1 mg/kg/day of prednisone equivalent for 6 weeks then progressively tapered until 10 mg/day) associated with cyclophosphamide (1g/month for 12 months).  An angio CT scan 12 months later was performed and objectivated the progression in size of the aneurysm. Therefore, a surgical   treatment was decided and consisted on a lay flat of the aneurysm and graft interposition with polytetrafluoroethylene prosthesis. The post-operative outcome was favorable.